Mathematical Research Letters

Volume 12 (2005)

Number 4

Semicircle law and freeness for random matrices with symmetries or correlations

Pages: 531 – 542



Jeffrey H. Schenker (Institut für Theoretische Physik, ETH)

Hermann Schulz-Baldes (Mathematisches Institut, Universität Erlangen)


For a class of random matrix ensembles with correlated matrix elements, it is shown that the density of states is given by the Wigner semi-circle law. This is applied to effective Hamiltonians related to the Anderson model in dimensions greater than or equal to two.

Published 1 January 2005